IMI-BAS BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Pliska Studia Mathematica Bulgarica >
2013 Volume 22 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/2507

Title: A Computational Approach for the Statistical Estimation of Discrete Time Branching Processes with Immigration
Authors: Atanasov, Dimitar
Stoimenova, Vessela
Keywords: branching processes
immigration
estimation
statistical software
Issue Date: 2013
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Pliska Studia Mathematica Bulgarica, Vol. 22, No 1, (2013), 5p-24p
Abstract: It is well known that the estimation of the parameters of branching processes (BP) as an important issue used for studying and predicting their behavior needs lots of energy consuming work and faces many computational difficulties. The task is even more complicated in the presence of outliers − "wrong", "untypical" or "contaminated" data, which require a different statistical approach. The existing asymptotic results for the classical estimators can be combined with a generic method for constructing robust estimators, based on the trimmed likelihood and called weighted least trimmed estimators (WLTE). Despite the computational intensity of the procedure it gives well interpretable results even in the case of minor a priori satisfied asymptotic requirements. In the paper we explain the main outlines of this routine and show some classical estimators and their robust modifications in the important class of discrete-time branching processes with immigration. We present a software package for MATLAB for simulation, plotting and estimation of the process parameters. The package is available on the Internet, under the GNU License.
Description: 2010 Mathematics Subject Classification: 60J80.
URI: http://hdl.handle.net/10525/2507
ISSN: 0204-9805
Appears in Collections:2013 Volume 22

Files in This Item:

File Description SizeFormat
Pliska-22-2013-005-024.pdf607.03 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0!   Creative Commons License DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback